MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY (BD) BD VACUTAINER® LH (LITHIUM HEPARIN) 68 I.U. PLUS BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON AND COMPANY (BD) BD VACUTAINER® LH (LITHIUM HEPARIN) 68 I.U. PLUS BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 368884
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using bd vacutainer® lh (lithium heparin) 68 i.U.Plus blood collection tubes an unspecified number of tubes pushed off the non-patient acquisition needle end during collection.There was no health impact or consequence reported.
 
Additional Manufacturer Narrative
There were multiple lot numbers reported to be involved.The information for each lot number is as follows: d4.Medical device lot #: 3296356 d4.Medical device expiration date: 28-feb-2025 h4.Device manufacture date: 23-oct-2023 d4.Medical device lot #: 3275230 d4.Medical device expiration date: 31-jan-2025 h4.Device manufacture date: 02-oct-2023 d4.Medical device lot #: 4044594 d4.Medical device expiration date: 31-may-2025 h4.Device manufacture date: 13-feb-2024 investigation summary: bd received (b)(4) samples of lot 3296356, (b)(4) samples of lot 3275230, and 1 sample of lot 4044594 from the customer in support of this complaint.All 11 customer returned samples were evaluated via functional testing and none of the 11 tubes were pushed off the needles.The indicated failure mode for tube push off with the incident lot was not observed as all product specifications were met.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint is unable to be confirmed for the indicated failure mode tube push off.Bd was not able to identify a root cause for the indicated failure mode.This type of defect is generally associated with the acquisition device used, and in particular the resilience of the sleeve and/or the level of lubrication of the non-patient end needle.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD VACUTAINER® LH (LITHIUM HEPARIN) 68 I.U. PLUS BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY (BD)
belliver way
belliver industrial estate
plymouth
UK 
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY (BD)
belliver way
belliver industrial estate
plymouth
UK  
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key19824445
Report Number9617032-2024-01115
Device Sequence Number21003555
Product Code JKA
UDI-Device Identifier30382903688846
UDI-Public(01)30382903688846
Combination Product (Y/N)N
Initial Reporter CountryFO
PMA/510(K) Number
K901449
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number368884
Device Lot NumberSEE H11
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2024
Initial Report FDA Received Date07/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown